# SDR AWXA200200879

- Difficulty date: September 11, 2002
- Submitted: October 23, 2002
- Operation: Air carrier
- Aircraft: N651AW
- Make and model: Airbus A320-232
- Aircraft serial: 866
- Aircraft time: 15,430 hours, 5,945 cycles
- System (JASC): 3160 · Central Display
- Part: Display
- Part number: 4077883960
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLL - BURNING SMELL - FLT 0888 - EN ROUTE FROM LAS TO FLL THE NR 1 MULTI PURPOSE CONTROL DISPLAY UNIT (MCDU) WENT BLANK, AT THE SAME TIME NOTICED AN ELECTRICAL BURNING SMELL THAT LASTED APPROXIMATELY TWO MINUTES.  CONTRACT MAINTENANCE AT FLL INSPECTED THE NR 1 MCDU AND FOUND THE UNIT SHORTED OUT, AIRCRAFT WIRING WAS FOUND TO BE GOOD.  PLACED SYSTEM ON MEL 22-82-01, COND 1, LT MCDU INOPERATIVE.   VENDOR TEARDOWN REPORT OF MDCU CONFIRMED FAILURE UNIT FOR HARDWARE FAULT. LVPS WAS FOUND DEFECTIVE WITH AN OPEN TRACE ON A11 E79 TO A11 A1-116. LVPS REPLACED, UNIT FUNCTIONAL TEST WAS GOOD.
